Showing posts with label TEDs. Show all posts
Showing posts with label TEDs. Show all posts

2.3.16

The End of the TEDs

The bane of Mr Gin and my lives has gone! No more TEDs! No more ugly bottle green stockings with the annoying hole at the end that my toe(s) would escape through and drive me nuts.

The threat from DVT has passed and also from strangling each other with the bloody things.

My mother and Mr Gin were very patient with putting them on, using the plastic bag technique. I have been not been able to do it.

I am pleased to see the back of very dry legs, that produced the charming ‘leg dandruff’. Mr Gin is also pleased because he does not like goopy things on his hands and he was a champ and moisturised said dry legs.

Having to wear the blasted things almost 24 hours a day was very uncomfortable and I am wearing normal socks today and my feet are wonderfully warm.



The only one that is sad that they will not be coming back is Whitby, one of our cats. Who has a bit of a foot fetish and loves to lick plastic bags. He is an odd cat, and joined in TEDs putting on a number of times.


27.1.16

7:15pm Stab my girlfriend



Epidural Bruise
Deep vein thrombus. Not just preserve of long haul flights.

It is also a big risk with major surgery, the surgery itself can produce clots and the blood gets sticky. Avoiding blood clots was one of the reasoning behind the epidural, apparently they cause less clots than general anaesthetic. 

 So, it is something that nursing staff drum into you. Drink a lot, keep that blood flowing.  Wear your TEDS, a stocking designed to keep the blood flowing through your lower limbs. My feet and calved have swollen somewhat but not as much as my thigh and bum!  

Getting the TEDS on and off is an entertaining experience as they are quite tight; I discovered each nurse has a technique that works for them.  Mainly this centres around a plastic bag over the foot, the TEDs being folded in half, slid onto the foot and when a half on you unfold it up the calf to below the knee. Then you roll the bottom up the foot a little using the inception hole and pull the plastic bag out.  It is nigh on impossible putting them on yourself. My mother is doing them at the moment as she had experience of them with my Dad after heart surgery and when he does long haul flights (he has had DVT).

The other thing is Dalteparin soduim, a blood thinning medicine. This has proved to be an interesting thing for Mr Gin. As we know, Mr Gin does not like hospitals and a little bit phobic about them. He was not best pleased with sitting with me in the pre-surgery suite, as I rattled away with nervousness and they took blood and stuck me full of needles. I was beyond surprised when Nurse Susan asked who was going to administer the Dalteparin soduim, he offered. Why was I surprised? Dalteparin soduim is a subcutaneous injection. Yep, my partner offered to stab me with a needle on my belly every evening for 30 days!  He is very good at because they do hurt a bit even though they are a thin needle. They go into the belly fat and they hurt, for me, for some time as the liquid spreads through and is absorbed into my belly fat.

The main side effect of this, besides a smug Mr Gin brandishing a needle at my tummy when his phone alarm goes off (labelled stab my girlfriend), is the bruising. I have a tummy with an assortment of small round puncture bruises from the needles. Also the deep bruising of the operation is coming up in a myriad of colours. And any small knock bruises and they are taking forever to heal. 

For now I am doing a lot of feet wiggling when sitting or lying down and not stay in the one position too much but this does mean I want to walk a lot more and that is causing more swelling. It is bloody, swelly tightrope.